ear pain following crown and root canal procedures
I had a crown put on my lower first molar on the left side in 11/05. The morning following the crown, I was awakened with the most severe case of vertigo I have ever had. The vertigo lasted several days and was followed by weakness that persisted a full month. I called the dentist and asked if that would have caused the vertigo and he didn't think so. Although, I have never had a case of vertigo like that before the crown. I do have an history of allergies and wondered if any of the materials used could have also triggered it. After the vertigo subsided, I continued to have pain whenever anything touched the tooth. I couldn't eat on that side of my mouth. And I also had bouts of earaches. I waited a few months to see if the tooth would "settle". It didn't and went back to the dentist whom filed down the crown to see if that would help. I finally had a root canal done on this tooth 4 months ago. Now, I am finally able to chew again on this side of my mouth, but if I do, I noticed that the next day I wake up with an earache that radiates from the ear all the way to the tooth. It hurts bad enough that I need to take Advil for a day or two. If I baby the tooth and not eat on that side of my mouth like I did prior to the canal, I don't seem to get the earache. Also, when I get the earache I have mild vertigo again with it. My other ear is fine, so I think it has to be related. Do you feel that there might have been nerve damage on that side of my mouth?
I do not think there is any nerve damage but I would be concerned that the tooth is still sensitive to any type of function.It is possible that the earaches are related to the tooth and I would have both the root canal and your ear checked out by the appropriate doctors.
I went to the dentist yesterday 22/9/07 had had treatment fo a deep cavity, 2 filllings, procedure took 30-40 minutes and when the anesthic wore of i was in immense pain, today the pain is excruciating specifically in my ear on the side where i had the treatment. Is this to be expected? Im taking solphadine evry six hours and feel miserable!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.